Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 286, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Nov 10, 2002, 7:47 PM CST for Adair County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2002, 7:47 PM CST (01:47 UTC)
- Expired
- Nov 10, 2002, 8:15 PM CST
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Adair County, KY
The radar
The Louisville radar (KLVX), 113 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 3:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1368 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 490 m²/s²
- 0-3 km storm-relative helicity
- 560 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 15.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 110147 SVRSDF KYC001-110215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 746 PM CST SUN NOV 10 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 815 PM CST * AT 744 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM CANE VALLEY TO BREEDING...OR FROM 42 MILES WEST OF SOMERSET TO 48 MILES WEST OF SOMERSET...MOVING EAST AT 55 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... VESTER...MONTPELIER...GLENS FORK...CROCUS AROUND 755 PM CST THIS LINE OF STORMS HAS RECENTLY PRODUCED DAMAGING WINDS AND LARGE HAIL. WIND GUSTS FROM 70 TO 80 ARE POSSIBLE AND COULD PRODUCE SIGNIFICANT WIND DAMAGE. TAKE SHELTER IMMEDIATELY A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE NOTICE. $$ XXV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 12:05 PM CST, 7 hours 42 minutes earlier.
Area forecast discussion, Nov 10, 12:05 PM CST, 7 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 105 PM EST SUN NOV 10 2002 ...MDT/HIGH RISK SVR FOR LMK CWA INTO TONIGHT... SIG SVR WX EPISODE APPEARS IMMINENT FOR LMK CWA, WITH BKN LINE OF SVR CONVECTION DEVELOPING OVER IN/IL/MO ATTM. NEARLY STEADY SWLY 35-40KT FLOW AT 900MB WILL INTERCHANGE OVER OUR REGION WITH 70-80KT 500MB FLOW ASSOC WITH APPROACHING JET STREAK, SIG INCR SHEAR VALUES. 12KM ETA BUFKIT FCST HODOGRAPHS SUGGEST INITIAL PERIOD OF SUPERCELLULAR CONVECTIVE MODE THIS AFTERNOON, THEN TRANSITIONING TO MORE OF A LINEAR MODE AS SFC TROF APPROACHES CWA. ALREADY SEEING SOME ISOLATED LEADING EDGE CELLS OVER SERN MO/SRN IL, SUGGESTING SUPERCELL THREAT MAY BE REALIZED. FORWARD PROPAGATING MESO-BETA ELEMENTS MAY HAVE VECTORS NEARING 230/85KT WITHIN LARGER SCALE LINEAR SYSTEM, WHICH SHOULD HAVE A QUICK EAST MOTION PER 700MB ETA OMEGA FIELDS. ONLY LMTG FACTOR (FOR TIME BEING) OVER CWA IS A SMALL CAPPING INVERSION 750MB, INDICATED BY ARRIVING A/C FROM ANCHORAGE INTO SDF AT 15Z. RUC FCSTS THIS 750MB PRE FRONTAL WARM PLUME TO RESIDE OVER CWA TIL 20-21Z, THEN COLLAPSE AT STG FRONTAL DYNAMICS AND INSTABILITY PUSHES INTO CWA. ANOTHER INTERESTING THING TO NOTE IS RUC/ETA FCSTING SUBTLE SFC WAVE TO DEVELOP ALONG FRONT OVER WRN TN 00Z/MON, WHICH WOULD ACT TO ENHANCE LOW-LEVEL HELICITIES, SUPERCELLULAR POTENTIAL, AND OVERALL CONVECTIVE DEVELOPMENT DOWN IN SRN KY FOR A PERIOD OF TIME. WIND DAMAGE AND ISOLATED TORNADOES LOOK TO BE THE PRIMARY THREATS. PER CURRENT RADAR TRENDS, SOME POST FRONTAL STRATIFORM PCPN WILL LIKELY FOLLOW DURING OVERNIGHT HOURS. TS COMPLEX SHOULD PUSH EWD AND EXIT LMK CWA IN THE WEE HOURS MONDAY MORNING. KEEPING IT BRIEF HERE, NEXT WX STORY IS SFC LOW DEVELOPING ACROSS SERN CONUS TUE AM, WITH POSITIVE FEEDBACK RESPONSE DEEPENING MID-LEVEL TROF OVER CWA. LOOKS TO BE ONE OF THOSE COOL, RAW, AND CLOUDY DAYS TUE WITH NLY SFC FLOW. GIVEN FCST L/RS WITHIN TROF AXIS, SOME SPRINKLES NOT OUT OF THE QUESTION, BUT WILL LEAVE ZFP DRY FOR NOW. CLIPPER TYPE SFC LOW RACES ACROSS GREAT LAKES THU-FRI, WITH ATTENDANT CF FCST BY 12Z GFS TO SLIDE INTO LMK CWA DURING SAID PERIOD. DECENT DYNAMICS AND SOME MOISTURE SUGGEST CHCS OF PCPN OVER CWA. .SDF...NONE. XXV
Hazardous weather outlook, Nov 10, 11:15 AM CST, 8 hours 32 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1215 PM EST SUN NOV 10 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE... A POTENTIALLY VERY DANGEROUS WEATHER SITUATION IS SETTING UP ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY TODAY WITH A MAJOR SEVERE WEATHER OUTBREAK EXPECTED THIS AFTERNOON AND EVENING. THE STORM PREDICTION CENTER HAS INDICATED THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS TODAY GENERALLY ALONG AND SOUTH OF INTERSTATE 64...WITH A MODERATE RISK OF SEVERE THUNDERSTORMS NORTH OF THAT AREA. NUMEROUS THUNDERSTORMS WERE DEVELOPING AHEAD OF A COLD FRONT ACROSS SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. THE THUNDERSTORMS WILL ORGANIZE INTO A SQUALL LINE WHICH WILL MOVE IN EXCESS OF 50 MPH FROM WEST TO EAST ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY THIS AFTERNOON AND EVENING. VERTICAL WIND SHEAR IN THE ATMOSPHERE IS SUPPORTIVE OF SUPERCELLS WHICH WILL ENHANCE THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. WITH SUFFICIENT LOW LEVEL TURNING OF THE WINDS...ISOLATED STRONG TORNADOES WILL ALSO BE POSSIBLE ESPECIALLY IN THE HIGH RISK AREA ACROSS CENTRAL KENTUCKY. PEOPLE IN CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA MUST REVIEW SEVERE WEATHER SAFETY RULES NOW AND HAVE A PLAN OF ACTION READY WHEN SEVERE WEATHER DEVELOPS IN YOUR AREA. LISTEN TO NOAA WEATHER RADIO OR COMMERCIAL MEDIA OUTLETS FOR POSSIBLE WATCHES...WARNINGS AND STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS SITUATION. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. VLD
In the hours before
Local storm report, Nov 10, 7:12 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
812 PM EST SUN NOV 10 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM LEXINGTON KY WIND DAMAGE
11/10/02 FAYETTE TREES DOWNED THROUGHOUT
CITY
0800 PM SCOTTSVILLE KY WIND DAMAGE
11/10/02 ALLEN POWER LINES DOWNED
LDLocal storm report, Nov 10, 7:16 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
816 PM EST SUN NOV 10 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM CREAL KY 60 MPH TSTM WIND GUST
11/10/02 GREEN NEAR TAYLOR/GREEN COUNTY
LINE
LDLocal storm report, Nov 10, 7:29 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
829 PM EST SUN NOV 10 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM GEORGETOWN KY 1.00 INCH HAIL
11/10/02 SCOTT
0825 PM PARIS KY WIND DAMAGE
11/10/02 BOURBON POWER LINES DOWNED
0820 PM ELK HORN KY .75 INCH HAIL
11/10/02 TAYLOR
LDLocal storm report, Nov 10, 7:32 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
832 PM EST SUN NOV 10 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM HALIFAX KY WIND DAMAGE
11/10/02 ALLEN COUPLE OF TREES DOWN.Local storm report, Nov 10, 7:43 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
843 PM EST SUN NOV 10 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM 5SW CAMPBELLSVILLE KY WIND DAMAGE
11/10/02 TAYLOR NUMEROUS TREES DOWNLocal storm report, Nov 10, 7:46 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
846 PM EST SUN NOV 10 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM 5SW CAMPBELLSVILLE KY WIND DAMAGE
11/10/02 TAYLOR NUMEROUS TREES DOWN
0820 PM CORNISHVILLE KY WIND DAMAGE
11/10/02 MERCER TREES DOWN
0840 PM HUSTONVILLE KY 1.00 INCH HAIL
11/10/02 LINCOLN
LDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:09 PM CST | Severe Thunderstorm Warning | LMK | Franklin | 31 min |
| Nov 10, 6:11 PM CST | Severe Thunderstorm Warning | LMK | Warren | 34 min |
| Nov 10, 6:25 PM CST | Severe Thunderstorm Warning | LMK | Anderson | 35 min |
| Nov 10, 6:37 PM CST | Severe Thunderstorm Warning | LMK | Barren | 28 min |
| Nov 10, 6:40 PM CST | Severe Thunderstorm Warning | LMK | Woodford | 20 min |
| Nov 10, 6:43 PM CST | Severe Thunderstorm Warning | LMK | Harrison | 22 min |
| Nov 10, 6:44 PM CST | Severe Thunderstorm Warning | LMK | Hart | 21 min |
| Nov 10, 6:48 PM CST | Severe Thunderstorm Warning | LMK | Fayette | 17 min |
| Nov 10, 6:52 PM CST | Severe Thunderstorm Warning | LMK | Green, Metcalfe | 23 min |
| Nov 10, 6:53 PM CST | Severe Thunderstorm Warning | LMK | Scott | 17 min |
| Nov 10, 6:58 PM CST | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 22 min |
| Nov 10, 6:58 PM CST | Severe Thunderstorm Warning | LMK | Allen | 47 min |
| Nov 10, 7:04 PM CST | Severe Thunderstorm Warning | LMK | Boyle, Marion | 26 min |
| Nov 10, 7:09 PM CST | Severe Thunderstorm Warning | LMK | Adair, Metcalfe, Taylor | 36 min |
| Nov 10, 7:09 PM CST | Severe Thunderstorm Warning | LMK | Barren | 46 min |
| Nov 10, 7:13 PM CST | Tornado Warning | LMK | Taylor | 2 min |
| Nov 10, 7:15 PM CST | Severe Thunderstorm Warning | LMK | Mercer | 15 min |
| Nov 10, 7:17 PM CST | Tornado Warning | LMK | Taylor | 8 min |
| Nov 10, 7:25 PM CST | Severe Thunderstorm Warning | LMK | Monroe | 35 min |
| Nov 10, 7:25 PM CST | Tornado Warning | LMK | Casey | 35 min |
| Nov 10, 7:35 PM CST | Severe Thunderstorm Warning | LMK | Metcalfe | 25 min |
| Nov 10, 7:40 PM CST | Severe Thunderstorm Warning | LMK | Cumberland | 40 min |
| Nov 10, 7:40 PM CST | Tornado Warning | LMK | Lincoln | 35 min |
| Nov 10, 7:50 PM CST | Severe Thunderstorm Warning | LMK | Garrard | 10 min |
| Nov 10, 7:53 PM CST | Tornado Warning | LMK | Russell | 37 min |
| Nov 10, 8:02 PM CST | Severe Thunderstorm Warning | LMK | Madison | 18 min |
| Nov 10, 8:02 PM CST | Severe Thunderstorm Warning | LMK | Madison | 18 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.